Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 202, NWS Lincoln, IL

July 2, 2011Coles County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 2, 2011, 10:54 PM CDT for Coles County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 10:54 PM CDT (03:54 UTC)
Expired
Jul 2, 2011, 11:30 PM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Coles County, IL

The radar

The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 11:04 PM CDTTSTM WND DMGCharleston, ILTREE LIMBS DOWN AROUND CHARLESTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5007 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5007 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KILX 030354
SVRILX
ILC029-030430-
/O.NEW.KILX.SV.W.0202.110703T0354Z-110703T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1054 PM CDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLES COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1130 PM CDT.

* AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CHARLESTON...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...ASHMORE...FOX RIDGE STATE PARK AND HUTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3938 8801 3938 8809 3937 8821 3947 8837
      3962 8824 3953 8801 3948 8801
TIME...MOT...LOC 0354Z 303DEG 20KT 3949 8820
WIND...HAIL <50MPH 1.00IN

$$

HJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:03 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 2, 9:03 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CDT SAT JUL 2 2011

.DISCUSSION...
ISSUED 903 PM CDT SAT JUL 2 2011

A COLD FRONT CONTINUES TO MAKE PROGRESS THROUGH CENTRAL ILLINOIS
THIS EVENING. THE PASSAGE OF THIS FRONT AND THE LOSS OF DIURNAL
HEATING SHOULD ALLOW WHAT LITTLE CONVECTION THERE IS TO BE ON A
DOWNWARD SLIDE.

MADE SOME DOWNWARD ADJUSTMENTS TO POPS TONIGHT A FEW HOURS
AGO...AND MAY BE ABLE TO LOWER THEM FURTHER AS CONVECTIVE COVERAGE
WANES. OTHERWISE...ONLY A FEW MINOR TWEAKS ARE NEEDED TO THE
FORECAST.

BAK
&&

.AVIATION...
ISSUED 642 PM CDT SAT JUL 2 2011

COLD FRONT CURRENTLY PASSING THROUGH CENTRAL ILLINOIS. ISOLATED
SHOWERS/STORMS POSSIBLE AHEAD OF THE FRONT...PRIMARILY A RISK AT
KDEC/KCMI FOR THE NEXT HOUR OR TWO. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT...PROVIDING QUIET WEATHER FOR THE DURATION OF THE
00Z TAF VALID TIME. VARIABLE WINDS WILL TREND NORTH TO NORTHEAST
AS THE HIGH BUILDS IN.

BAK
&&

.PREV DISCUSSION...
ISSUED 300 PM CDT SAT JUL 2 2011

HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 800 PM THIS EVENING
WITH HEAT INDEX VALUES RANGING FROM 104 TO 108 DEGREES. WEAK
COLD FRONT JUST NORTHWEST OF BLOOMINGTON AND SPRINGFIELD WILL
BE THE FOCUS FOR THUNDERSTORMS LATE THIS AFTN AND EVENING.
SLIGHTLY COOLER AND LESS HUMID AIR WILL SLOWLY FILTER IN
LATER TONIGHT AND SUNDAY...BUT AS IS TYPICAL IN JULY...THE
SOUTHWARD PUSH WILL BE MINIMAL WITH AREAS ALONG THE I-70
CORRIDOR NOT SEEING ANY SIGNIFICANT CHANGES IN TEMPS OR
DEW POINTS FOR A WHILE.

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

FORECAST CONCERNS THIS PERIOD INCLUDE...COVERAGE OF CONVECTION
TONIGHT AND LOCATION OF BOUNDARY TO OUR SOUTH MONDAY AND
ATTENDANT STORM CHANCES ALONG IT...ESPECIALLY LATE MONDAY INTO
EARLY TUESDAY.

COLD FRONT SHOULD EDGE SLOWLY SOUTHEAST ACRS THE FORECAST AREA
THIS EVENING ACCOMPANIED BY SCATTERED THUNDERSTORMS. ML CAPES
IN THE 3000-4000 J/KG AND WEAK WIND FIELDS ALOFT SHOULD ALLOW
FOR MULTICELL CLUSTERS WITH A FEW OF THE STORMS CAPABLE OF
PRODUCING DAMAGING DOWNBURST WINDS AND LARGE HAIL EARLY THIS
EVENING. WITH THE LOSS OF DAYTIME HEATING...EXPECT A DECREASE
IN COVERAGE AND INTENSITY AFTER 03Z WITH THE FOCUS SHIFTING
OUT TO OUR WEST AND SOUTHWEST WHERE THE BOUNDARY WILL BECOME
STATIONARY AND BE AFFECTED BY INCREASING 850 MB THETA-E ADVECTION
AND MOISTURE CONVERGENCE ALONG WITH THE LOW LEVEL JET.

BASED ON THE NAM-WRF'S POSITION OF THE FRONT ON SUNDAY...IT
APPEARS THE THREAT FOR CONVECTION WILL BE CONFINED TO OUR SOUTHERN
COUNTIES. MODELS SUGGEST ANOTHER MCS WILL DEVELOP ACRS THE CENTRAL
PLAINS LATE MONDAY AND THEN TRACK ESE ACRS MO AND SRN IL WITH THE
NAM-WRF'S POSITION FAVORED INDICATING OUR SOUTHWEST THRU SOUTHERN
COUNTIES WILL CONTINUE TO HAVE THE PRECIP CHANCES DURING THIS
PERIOD. WEAK SHORTWAVE AND ANY MCS ACTIVITY SHOULD SHIFT OFF TO
THE SOUTHEAST BY MONDAY AFTERNOON ALLOWING WEAK HIGH PRESSURE TO
SETTLE SOUTHEAST INTO OUR AREA. ONCE THE HIGH SHIFTS OFF TO OUR
EAST EARLY ON TUESDAY...OUR ATTENTION WILL TURN TO THE NORTHWEST
WHERE ANOTHER WEAK SHORTWAVE WILL BRING ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS TO THE NORTHERN AND CENTRAL PLAINS WITH THE
ACTIVITY SHIFTING ESE. AT THIS TIME...IT APPEARS CONVECTION WILL
HOLD OFF WITH THIS SHORTWAVE UNTIL LATER TUESDAY NIGHT OR
WEDNESDAY AS ANOTHER WEAK FRONT APPROACHES THE AREA. WILL CARRY
THE HIGHER PROBABILITIES ACROSS THE NORTH TUESDAY NIGHT AND
CONTINUE WITH THAT TREND INTO MID-WEEK.

LONG TERM...WEDNESDAY THROUGH SATURDAY

WEAK SHORTWAVE TROF WILL BE PUSHING ACRS THE UPPER LAKES REGION
BRINGING SHOWERS AND THUNDERSTORMS ALONG A RATHER WEAK COLD FRONT
WHICH WILL BE MOVING ACRS OUR AREA ON WEDNESDAY. RAIN CHANCES
WILL DIMINISH FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON
AND EVENING HOURS WITH HIGH PRESSURE PUSHING INTO THE GREAT LAKES
FOR THU/FRI. ENSEMBLES HAVE BEEN SUGGESTING THE UPPER FLOW WILL
TRANSLATE MORE INTO A WEST SOUTHWEST FLOW AS THE 500 MB RIDGE
STARTS TO NOSE BACK NE INTO THE MIDWEST LATE NEXT WEEK. DRY AND
SEASONABLY WARM CONDITIONS ARE EXPECTED MOST OF THIS PERIOD BEFORE
TEMPS START TO EDGE BACK UP BY SATURDAY IN ADVANCE OF ANOTHER
WEAK FRONTAL BOUNDARY. BASED ON THE PAST 2 RUNS OF THE ECMWF AND
GEFS...OUR NEXT CHANCE FOR RAIN SHOULD HOLD OFF UNTIL VERY LATE
SATURDAY OR SUNDAY. AFTER OUR SHOWER THREAT ENDS ON WEDNESDAY...
WILL CONTINUE TO LEAVE THE REMAINDER OF THE EXTENDED FORECAST
DRY FOR NOW.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 2:44 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CDT SAT JUL 2 2011

ILZ047-049-050-031100-
CASS-MORGAN-SCOTT-
244 PM CDT SAT JUL 2 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE FROM MID
AFTERNOON INTO THIS EVENING AS A FRONTAL BOUNDARY MOVES SLOWLY
SOUTHEAST THROUGH CENTRAL ILLINOIS. LARGE HAIL AND STRONG WINDS
WILL BE THE MAIN THREATS. IN ADDITION...INTENSE LIGHTNING WILL BE
LIKELY WHICH MAY POSE A THREAT TO OUTDOOR ACTIVITIES SOME DISTANCE
AWAY FROM THE STORMS. THE CHANCE FOR SEVERE WEATHER WILL BE THROUGH
9 PM. WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S...HEAT
INDEX VALUES WILL LIKELY REACH AROUND 105 DEGREE RANGE THIS
AFTERNOON.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM FROM HAVANA FOR
THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS THE
COLD FRONT BECOMES NEARLY STATIONARY OVER SOUTHERN ILLINOIS.
ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE
PRE-MIDNIGHT EVENING HOURS.

ILZ036-040-041-031100-
FULTON-MASON-SCHUYLER-
244 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE FROM MID
AFTERNOON INTO THIS EVENING AS A FRONTAL BOUNDARY MOVES SLOWLY
SOUTHEAST THROUGH CENTRAL ILLINOIS. LARGE HAIL AND STRONG WINDS WILL
BE THE MAIN THREATS. IN ADDITION...INTENSE LIGHTNING WILL BE
LIKELY WHICH MAY POSE A THREAT TO OUTDOOR ACTIVITIES SOME DISTANCE
AWAY FROM THE STORMS. THE CHANCE FOR SEVERE WEATHER WILL BE
THROUGH 9 PM. WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE
90S...HEAT INDEX VALUES WILL LIKELY REACH THE 100 TO 105 DEGREE
RANGE FROM MID AFTERNOON INTO EARLY EVENING.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM FROM HAVANA FOR
THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS THE
COLD FRONT BECOMES NEARLY STATIONARY OVER SOUTHERN ILLINOIS.
ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE
PRE-MIDNIGHT EVENING HOURS.

ILZ027>031-037-057-031100-
EDGAR-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
244 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE FROM MID
AFTERNOON AND INTO THIS EVENING AS A FRONTAL BOUNDARY MOVES SLOWLY
SOUTHEAST THROUGH CENTRAL ILLINOIS. LARGE HAIL AND STRONG WINDS
WILL BE THE MAIN THREATS. IN ADDITION...INTENSE LIGHTNING WILL BE
LIKELY WHICH MAY POSE A THREAT TO OUTDOOR ACTIVITIES SOME DISTANCE
AWAY FROM THE STORMS. THE CHANCE FOR SEVERE WEATHER WILL BE FROM
3 PM THROUGH 9 PM. WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE
90S...HEAT INDEX VALUES WILL LIKELY REACH THE 100 TO 105 DEGREE
RANGE FROM MID AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS THE
COLD FRONT BECOMES NEARLY STATIONARY OVER SOUTHERN ILLINOIS.
ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE
PRE-MIDNIGHT EVENING HOURS.

ILZ038-042>046-048-051>056-061-031100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-LOGAN-MACON-MCLEAN-
MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
244 PM CDT SAT JUL 2 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE FROM MID
AFTERNOON AND INTO THIS EVENING AS A FRONTAL BOUNDARY MOVES SLOWLY
SOUTHEAST THROUGH CENTRAL ILLINOIS. LARGE HAIL AND STRONG WINDS
WILL BE THE MAIN THREATS. IN ADDITION...INTENSE LIGHTNING WILL BE
LIKELY WHICH MAY POSE A THREAT TO OUTDOOR ACTIVITIES SOME DISTANCE
AWAY FROM THE STORMS. THE CHANCE FOR SEVERE WEATHER WILL BE
THROUGH 10 PM. WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE
90S...HEAT INDEX VALUES WILL LIKELY REACH THE 105 TO 110 DEGREE
RANGE FROM MID AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS THE
COLD FRONT BECOMES NEARLY STATIONARY OVER SOUTHERN ILLINOIS.
ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE
PRE-MIDNIGHT EVENING HOURS.

ILZ062-063-066>068-071>073-031100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
244 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH HIGH TEMPERATURES 90 TO 95 DEGREES...HEAT INDEX VALUES WILL
LIKELY REACH THE 98 TO 104 DEGREE RANGE THIS AFTERNOON. ISOLATED
TO SCATTERED SEVERE STORMS WILL BE POSSIBLE THIS EVENING AS A
FRONTAL BOUNDARY MOVES SLOWLY SOUTHEAST TOWARD SOUTHEAST ILLINOIS.
LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS. IN
ADDITION...INTENSE LIGHTNING WILL BE LIKELY WHICH MAY POSE A
THREAT TO OUTDOOR ACTIVITIES SOME DISTANCE AWAY FROM THE STORMS.
THE CHANCE FOR SEVERE WEATHER WILL BE FROM 6 PM THROUGH 10 PM.

THE LITTLE WABASH RIVER NEAR CLAY CITY IS EXPECTED TO FALL BELOW
FLOOD EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS THE
COLD FRONT BECOMES NEARLY STATIONARY OVER SOUTHERN ILLINOIS.
ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

KH

In the hours before

Special weather statement, Jul 2, 6:53 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT SAT JUL 2 2011

ILZ046-030045-
VERMILION-
653 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERMILION COUNTY UNTIL
745 PM CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF ROSSVILLE...OR 11 MILES NORTH OF
DANVILLE...MOVING EAST AT 15 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN VERMILION COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4039 8753 4017 8753 4020 8775 4036 8775
TIME...MOT...LOC 2353Z 268DEG 15KT 4030 8763

GEELHART
Special weather statement, Jul 2, 7:15 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT SAT JUL 2 2011

ILZ046-030045-
VERMILION-
715 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY CONTINUES FOR CENTRAL VERMILION
COUNTY UNTIL 745 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ROSSVILLE...OR 11 MILES
NORTH OF DANVILLE...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

OTHER STRONG THUNDERSTORMS WERE DEVELOPING FURTHER SOUTHWEST...FROM
AROUND COLLISON SOUTHWEST TO OGDEN. THESE WERE ALSO MOVING EAST AT
15 MPH.

PEOPLE IN VERMILION COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4037 8753 4015 8754 4012 8793 4025 8793
TIME...MOT...LOC 0014Z 274DEG 11KT 4030 8755

GEELHART
Local storm report, Jul 2, 8:17 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
817 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             OAKWOOD                 40.11N 87.78W
07/02/2011  M0.88 INCH       VERMILION          IL   EMERGENCY MNGR

0810 PM     TSTM WND DMG     OAKWOOD                 40.11N 87.78W
07/02/2011                   VERMILION          IL   EMERGENCY MNGR

            VAN BLOWN OFF I 74 AT MILE MARKER 206.

&&

JRP
Local storm report, Jul 2, 10:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     GEORGETOWN              39.98N 87.64W
07/02/2011                   VERMILION          IL   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:15 PM CDTSpecial Weather StatementILXVermilion30 min
Jul 2, 7:34 PM CDTSevere Thunderstorm WarningILXVermilion56 min
Jul 2, 8:56 PM CDTSevere Thunderstorm WarningILXVermilion34 min
Jul 2, 11:15 PM CDTFlash Flood WarningILXEdgar5 hr
Jul 3, 12:05 AM CDTFlash Flood WarningILXColes, Cumberland, Shelby5 hr
Jul 3, 6:46 PM CDTAreal Flood AdvisoryILXClark3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.